A perioperative anaphylactic reaction caused by latex in a patient with no history of allergy
MetadataShow full item record
Latex is one of the most common causes of intraoperative anaphylactic reactions. Latex anaphylaxis may lead to significant morbidity and even may sometimes be fatal. During a surgical operation of a 19 year old male, for removal of a seminal vesicular cyst under general anesthesia, sudden appearance of classic signs of an anaphylactic reaction, e.g. skin eruptions, hypoxemia, hypotension, flushing, edema and bronchospasm alerted us. Antihistaminics, steroids and adrenaline were administered. It was assumed that the most possible cause of this anaphylactic reaction could have been latex. Therefore, all latex gloves in use were changed to latex free ones. The boy recovered and after 24 hours of observation in intensive care unit (ICU), he was shifted to urology clinic.